Two drug overdose alerts in Waterloo Region in the past five days
A drug overdose alert was issued in Waterloo Region Tuesday, the second such warning in the past five days.
According to the Waterloo Region Integrated Drugs Strategy, community and frontline workers are reporting a "significant increase" in overdoses linked to light blue, teal or turquoise fentanyl.
They did not indicate how many overdoses were tied to this alert.
Region of Waterloo Public Health also tweeted in response that this warning is separate from a similar overdose alert that was issued on Nov. 19.
No specific colour was indicated at that time.
The alert said symptoms could include extreme agitation, physical aggression, hallucinations and paranoia.
Waterloo Region Integrated Drugs Strategy is reminding people not to use drugs alone, and suggest they visit Consumption and Treatment Services (CTS) at 150 Duke Street West in Kitchener.
If someone is overdosing, they suggest:
- Calling 911
- Administering naloxone if an opioid overdose is suspected
- Do not give stimulants (such as crystal meth) as it can make the overdose worse
- Assist the victim until paramedics arrive
- Travel with the victim to the hospital
Naloxone kits can be picked up for free at various locations across Waterloo Region. Information can be found on public health's website or call 519-575-4400.
Kitchener Top Stories